Take This Life

Take This Life (https://www.takethislife.com/)
-   Alternative Treatment (https://www.takethislife.com/alternative-treatment/)
-   -   re. switching treatments (https://www.takethislife.com/alternative-treatment/re-switching-treatments-78665/)

foxx 11-12-12 02:22 AM

re. switching treatments
 
I am wondering if anyone knows how long you should wait before trying a new drug after stopping another one, I was taking Lexapro for 9 days but it was making me worse, couldnt do it, its been two days and i want to start a natural mood supplement containing st johns wort amongst others. Im wondering if its safe to take today (day 2 off lexapro) or wait a few more days.. thanks :)

Kharn 11-12-12 01:32 PM

I think it all depends on how long and what dose you were on.

Most of the SSRI meds take a while to really get into your system but everytime I have been changed over, and its been a few. The Doctor has always advised at least two weeks between medication.

However I was generally on a big dose of whatever was prescribed and had a period of smaller doses until I was weaned off.

I would look it up on a good medical site before you start taking St Johns Wart.

super147 11-13-12 10:13 AM

Lexapro has a half life of 27 to 32 hours. That means that 27 to 32 hours after stopping taking it there will be half the amount left in your system. After a further 27 to 32 hours there will be half of that half left. And so on.

So, if you were on 20mg then there will be 10mg in your system after 27 to 32 hours, 5mg in your system another 27 to 32 hours later, 2.5mg in your system another 27 to 32hrs after that and so on.

The manufacturer recommends 4 to 5 days before this product is out of your system significantly enough that you are free of the effects but you should coordinate with your doctor whenever coming off antidepressants.

It is worth mentioning that Lexapro and indeed all antidepressants can make your symptoms worse during the initial adjustment phase. This can be 3 to 4 weeks, until the medication becomes properly effective in your system. After 9 days you have not seen the potential benefits. That is not to say that you are wrong to come off them however. Some people simply cannot tolerate the initial side effects even if they will be gone within a few weeks. If that was the case for you then really you should be speaking with your doctor before trying alternatives.


All times are GMT -5. The time now is 04:00 AM.

Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Shoutbox provided by vBShout v6.2.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.


Content Relevant URLs by vBSEO 3.3.2